MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-16-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint delivery catheter system (dcs) at medtronic's quality laboratory, the device was received with the handle components and carriage components detached from the dcs and the end cap/screw gear snap fit connected.Visual analysis showed the tip-retrieval mechanism appeared intact.Delamination was observed over the nitinol reinforcing frame along the mid-section to the proximal end of the capsule.Two kinks were observed on the inner member near the spindle hub.The trigger component was broken.Both tab 3 and tab 4 were detached from the actuator components.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Recapturing is a feature of the suspect device that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including the patient anatomy or physician technique.In this case, anatomical tortuosity was reported which indicates the probable cause of the positioning difficulties was patient anatomy.Positioning difficulties do not typically indicate a device manufacturing issue.Positioning difficulty trends were reviewed and no further action was recommended at this time.It was reported during recapture, the deployment knob of the dcs split in half and the trigger broke.The device was returned for analysis with the handle components and carriage components detached from the dcs.The trigger component was broken and both tab 3 and tab 4 were detached from the actuator components.Delamination between the capsule outer polymer and the nitinol frame, typically occurs when the capsule is subjected to a bending force.Delamination may occur over the spindle/paddle interface if a valve has been misloaded; however, it may also occur due to tracking/positioning in the patient anatomy.The kinks observed on the inner member near the spindle hub do not indicate this damage occurred during the reported issue.Inner member shaft kinks have historically been seen on device returns when the valve has been removed at the back table after event occurred, or when there was no stylet in place during return transport, as was observed in this case.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.With the actuator separated, excess force on the then unsupported trigger may have caused it to break.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the valve was attempted to be recaptured after being deployed to approximately 20-30%.The reason for recapture was that the depth was initially deeper than the physician would have wanted.During this initial recapture attempt, the physician reported that the deployment knob of the delivery catheter system (dcs) split in half.The grey slider trigger broke when the knob split.The physician was unable to fully recapture the valve.The medtronic field rep was able to manually maneuver the dcs to fully recapture the valve so that the valve and failed dcs could be removed from the body.Anatomical tortuosity was reported.A second valve was opened and loaded onto a new dcs.The second valve was implanted successfully.It was reported that the physician is a highly experienced implanter.No adverse patient effects were reported.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22493813
Report Number9612164-2025-03429
Device Sequence Number18264054
Product Code NPT
UDI-Device Identifier00643169987210
UDI-Public(01)00643169987210(17)210221(10)0009608258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model NumberENVPRO-16-US
Device Catalogue NumberENVPRO-16-US
Device Lot Number0009608258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight98 KG